MAUDE Adverse Event Report: STRYKER GMBH DRILL, AO SMALL GAMMA3 Ø4.2X300MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH DRILL, AO SMALL GAMMA3 Ø4.2X300MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 13203042
Medical Device Problem Codes Break (1069); Fracture (1260); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "drill bit breakage during a gamma per trochanteric nailing procedure.Static assembly lock sought but bit broke against nail.Procedure was completed by dynamic distal aiming.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: please refer to section d9 the device was not returned.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available.It was communicated that the drill broke as a result of hitting the nail.However, due to the lack of evidence this could not be confirmed.Furthermore, it was not possible to determine why the misdrilling occurred.It was not possible to make any statement regarding an user related error or a targeting device related issue.Therefore, the root cause of the reported event could not be determined.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections: please refer to sections d9/h3 the device was returned for evaluation, and h6 (method and results codes).The reported event could be confirmed during the investigation performed.The device inspection revealed the following: the identification of the returned drill could be confirmed based on the catalog # and the lot # marked.The drill is broken at the flutes, the detached fragment was not returned.The surface of the breakage give indication of a sudden brittle fracture, most probably due to contact with a metallic object, confirming the reported event.Furthermore, the flutes of the drill are highly worn out, which could be a result of the misdrilling.Dimensional and material integrity inspection showed the device to be within specification.It was communicated that the drill broke as a result of hitting the nail, which could be confirmed during the visual inspection of the implant.However, due to the lack of x-rays and given the targeting device has not been returned, it was not possible to make any statement regarding an user related error or a targeting device related issue.Therefore, the root cause of the reported event could not be determined.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any additional information is provided, the investigation will be reassessed.

Brand Name
DRILL, AO SMALL GAMMA3 Ø4.2X300MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20989729
Report Number0009610622-2024-00963
Device Sequence Number15580835
Product Code LXH
UDI-Device Identifier04546540377883
UDI-Public04546540377883
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number13203042
Device Lot NumberKU106469
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer01/23/2025
07/22/2025
Initial Report FDA Received Date12/20/2024
Supplement Report FDA Received Date02/18/2025
08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age85 YR
Patient SexFemale
Patient Weight88 KG